Wyoming, 2015Flood in Wyoming, June 4 to 5, 2015
June 4 to 5, 2015 · NWS UNR · 1 event in 1 county or zone
Runoff from around two inches of rain on already saturated soils caused minor flooding in far northwestern Campbell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from around two inches of rain on already saturated soils caused minor flooding in far northwestern Campbell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 4, 1:50 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
250 PM MDT THU JUN 4 2015
.SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT
ISSUED AT 250 PM MDT THU JUN 4 2015
CURRENT SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY WELL SOUTH OF THE
FORECAST AREA...WITH SURFACE TROF OVER NORTHEAST WY. UPPER LEVEL
ANALYSIS SHOWS RIDGING OVER THE EASTERN PLAINS...WITH LOW OVER CA.
ACTIVE SOUTHWESTERLY FLOW REMAINS IN PLACE OVER THE ROCKIES AND
HIGH PLAINS. SHORTWAVE OVER THE NORTHERN HIGH PLAINS HAS MOSTLY
MOVED NORTH AND EAST OF THE AREA...WITH SCATTERED SHOWERS AND
THUNDERSTORMS MOVING ACROSS NORTHWEST SD. THE REST OF THE CWA IS
MOSTLY DRY AT THIS POINT. REGIONAL RADARS SHOW ISOLATED STORMS
OVER EAST CENTRAL AND SOUTHEAST WY AT THIS TIME. SKIES ARE PARTLY
TO MOSTLY CLOUDY. TEMPS ARE IN THE 60S AND LOWER 70S.
SOUTHWEST FLOW ALOFT REMAINS OVER THE REGION INTO THE WEEKEND...
KEEPING UNSETTLED PATTERN IN PLACE. ACTIVITY LATE TODAY INTO TONIGHT
SHOULD BE MOSTLY ISOLATED TO SCATTERED IN NATURE...WITH WEAK UPPER
LEVEL SUPPORT BEHIND EXITING WAVE AND CLOUD COVER/COOLER TEMPS
LIMITING INSTABILITY IN MANY AREAS. THE BEST CHANCES GENERALLY LOOK
TO BE FROM NORTHEAST WY INTO SOUTHWEST SD. THIS IS WHERE THE SLIGHT
RISK FOR SEVERE STORMS WILL BE INTO THE EVENING HOURS. SBCAPE VALUES
OF 1000 TO AROUND 2000 J/KG ARE PROGGED FOR THE SLIGHT RISK
AREA...WITH SUFFICIENT SHEAR FOR ISOLATED SUPERCELLS...ESPECIALLY TO
THE EAST OF THE TROF. ABOVE AVERAGE PRECIPITABLE WATER VALUES MEAN
LOCALLY HEAVY RAIN IS LIKELY WITH ANY HEAVIER STORMS. ACTIVITY
SHOULD TAPER OFF OVERNIGHT...WITH JUST LOW CHANCES FOR PCPN OVER
MAINLY WESTERN AREAS. LOWS WILL BE IN THE 50S AND LOWER 60S. SKIES
SHOULD BE MOSTLY CLOUDY IN MANY AREAS OVERNIGHT. WITH WEAK UPSLOPE
FLOW AND AMPLE MOISTURE IN PLACE...HAVE ADDED PATCHY FOG TO MUCH OF
THE WESTERN SD PLAINS FOR LATE TONIGHT.
FRIDAY LOOKS TO BE WARMER WITH A BIT MORE SUNSHINE AND WAA EXPECTED.
HIGHS WILL BE IN THE UPPER 60S AND 70S. CHANCES FOR SHOWERS AND
STORMS SHOULD BE RATHER LIMITED INTO THE EARLY AFTERNOON BEFORE A
STRONGER SHORTWAVE MOVES NORTHEAST INTO THE AREA LATE IN THE DAY AND
ESPECIALLY FRIDAY NIGHT. A BAND OF SHOWERS AND THUNDERSTORMS SHOULD
MOVE THROUGH SOUTHERN AND WESTERN PORTIONS OF THE CWA LATE FRIDAY
AND FRIDAY EVENING...AND ACROSS NORTHERN AND EASTERN PORTIONS OF THE
CWA OVERNIGHT. THE RISK FOR SEVERE STORMS LOOKS MORE FAVORABLE FOR
LATE FRIDAY INTO FRIDAY EVENING...ESPECIALLY ACROSS NORTHEAST WY
AND SOUTHWEST SD. THE THREAT FOR MORE WIDESPREAD HEAVIER RAINFALL
IS INCREASING BASED ON THE LATEST MODEL RUNS. WITH SATURATED SOILS
AND MANY RIVERS AND CREEKS FLOODING OR RUNNING HIGH ACROSS MUCH OF
NORTHEAST WY AND SOUTHWEST SD...FLOOD WATCHES MAY BE NEEDED.
.LONG TERM...SATURDAY THROUGH THURSDAY
ISSUED AT 250 PM MDT THU JUN 4 2015
SPLIT UPPER FLOW DEVELOPS BY SATURDAY...WITH UPPER LOW
SPINNING OVER THE SOUTHWEST US. LOW LEVEL BAROCLINIC ZONE WILL
REMAIN IN PLACE OVER WY/SD WITH SHORTWAVE ACTIVITY BRINGING SOME
SHRA/TSRA...SOME OF WHICH COULD BE ACTIVE/SEVERE BUT NOT AS
WIDESPREAD AS FRIDAY/S POTENTIAL SETUP.
SYSTEM WEAKENS SUNDAY AS UPPER LEVEL RIDGE SLOWLY MOVES INTO THE
NORTHERN PLAINS EARLY NEXT WEEK...WITH DIMINISHING TSRA CHANCES AND
WARMING TEMPERATURES. MODELS ARE SHOWING ACTIVE SOUTHWEST FLOW
RETURNING FOR THE END OF NEXT WEEK.
&&
.AVIATION...FOR THE 18Z TAFS THROUGH 18Z FRIDAY
ISSUED AT 250 PM MDT THU JUN 4 2015
UPSLOPE FLOW AS WELL AS DEVELOPING SHRA/TSRA LATER THIS
AFTERNOON THROUGH TONIGHT WILL RESULT IN AREAS OF MVFR/IFR
CIGS/VSBYS NEAR ANY STORMS. HAIL/GUSTY WINDS ALSO POSSIBLE WITH THE
STRONGEST STORMS. OUTSIDE OF STORMS...CONDITIONS WILL TREND VFR
LATER THIS AFTERNOON/EVENING...BUT MVFR/IFR ST WILL DEVELOP
OVERNIGHT OVER MOST OF THE AREA WITH LOCAL LIFR CONDITIONS NEAR THE
HIGHER TERRAIN OF THE BLACK HILLS DUE TO ST/BR.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
SHORT TERM...26
LONG TERM...HELGESON
AVIATION...HELGESON
Hazardous weather outlook, Jun 4, 2:36 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
336 AM MDT THU JUN 4 2015
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-050945-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
336 AM MDT THU JUN 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...WITH A
SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
WINDS AND LARGE HAIL ACROSS NORTHEASTERN WYOMING...THE BLACK
HILLS...AND SOUTHWESTERN SOUTH DAKOTA. AN ISOLATED TORNADO MAY BE
POSSIBLE.
HIGH STREAM FLOWS WITH SOME MINOR FLOODING WILL CONTINUE ON SOME
CREEKS AND STREAMS IN THE BLACK HILLS AND THE ADJACENT PLAINS...AS
WELL AS PORTIONS OF NORTHEASTERN WYOMING. SOME OF THE STORMS
TODAY AND TONIGHT MAY PRODUCE HEAVY RAIN...WHICH COULD AGGRAVATE
FLOODING CONDITIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER VARIOUS PARTS
OF THE AREA EACH DAY FROM FRIDAY THROUGH SUNDAY. STRONG TO SEVERE
STORMS MAY BE POSSIBLE FRIDAY...AND HEAVY RAIN MAY WORSEN
FLOODING CONDITIONS. DRIER AND WARMER WEATHER IS EXPECTED FOR
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jun 4, 10:26 AM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1126 AM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 19 NNW SAVAGETON 44.13N 105.87W
06/03/2015 E0.70 INCH CAMPBELL WY PUBLIC
1 INCH OF RAIN WITHIN 20 MINUTES
0720 PM TORNADO 3 S SAVAGETON 43.82N 105.79W
06/03/2015 CAMPBELL WY FIRE DEPT/RESCUE
1155 PM TSTM WND GST 17 WSW WRIGHT 43.62N 105.79W
06/03/2015 M62.00 MPH CAMPBELL WY DEPT OF HIGHWAYS
0100 AM HEAVY RAIN 13 ESE WRIGHT 43.71N 105.24W
06/04/2015 M0.60 INCH CAMPBELL WY TRAINED SPOTTER
0215 AM TSTM WND GST 1 W DOWNTOWN NEWCASTLE 43.85N 104.23W
06/04/2015 E0.00 MPH WESTON WY TRAINED SPOTTER
1.00 INCH RAINFALL.
0220 AM TSTM WND GST 8 W JEWEL CAVE 43.72N 103.99W
06/04/2015 M64.00 MPH CUSTER SD DEPT OF HIGHWAYS
0230 AM HEAVY RAIN 2 ESE HAYWARD 43.86N 103.29W
06/04/2015 M1.25 INCH CUSTER SD TRAINED SPOTTER
0245 AM HAIL 8 E SMITHWICK 43.32N 103.07W
06/04/2015 E1.00 INCH FALL RIVER SD TRAINED SPOTTER
RAINFALL 2.05 INCH
0300 AM HEAVY RAIN NNE OELRICHS 43.18N 103.23W
06/04/2015 M0.98 INCH FALL RIVER SD TRAINED SPOTTER
0305 AM TSTM WND GST 12 E OELRICHS 43.19N 103.00W
06/04/2015 E60.00 MPH SHANNON SD TRAINED SPOTTER
0400 AM HEAVY RAIN 6 ESE CLARETON 43.67N 104.56W
06/04/2015 M2.50 INCH WESTON WY TRAINED SPOTTER
0400 AM LIGHTNING 4 NE ROCKERVILLE 44.01N 103.31W
06/04/2015 PENNINGTON SD BROADCAST MEDIA
LIGHTNING DAMAGED HOME. TIME ESTIMATED.
0425 AM TSTM WND GST KYLE 43.42N 102.19W
06/04/2015 E50.00 MPH SHANNON SD PUBLIC
WIND DRIVEN PEA SIZE HAIL
0445 AM TSTM WND GST 5 S POTATO CREEK 43.46N 101.99W
06/04/2015 E60.00 MPH JACKSON SD TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL
0450 AM TSTM WND GST POTATO CREEK 43.53N 101.99W
06/04/2015 E60.00 MPH JACKSON SD TRAINED SPOTTER
2.28 RAINFALL AND DRIFTS OF PEA SIZE HAIL
0825 AM HEAVY RAIN 3 ENE ROCHELLE 43.61N 104.90W
06/04/2015 M1.90 INCH WESTON WY TRAINED SPOTTER
RAINFALL OVERNIGHT. LOTS OF PEA TO MARBLE SIZE HAIL FELL
AS WELL.
0830 AM HEAVY RAIN 5 ESE ELM SPRINGS 44.27N 102.44W
06/04/2015 M0.90 INCH MEADE SD TRAINED SPOTTER
OVERNIGHT RAIN
&&
THE STORM REPORTS LISTED BELOW ARE IN DESCENDING ORDER AND MAY NOT NECESSARILY
BE THE FINAL STORM REPORTS.
HAIL REPORTS LISTED BY SIZE (INCHES)
SIZE LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
1.00 8 E SMITHWICK SD FALL RIVER 0245 AM
RAINFALL 2.05 INCH
0.70 19 NNW SAVAGETON WY CAMPBELL 0650 PM
1 INCH OF RAIN WITHIN 20 MINUTES
TSTM WIND REPORTS LISTED BY SPEED (MPH)
SPEED LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
64.00 8 W JEWEL CAVE SD CUSTER 0220 AM
62.00 17 WSW WRIGHT WY CAMPBELL 1155 PM
60.00 POTATO CREEK SD JACKSON 0450 AM
2.28 RAINFALL AND DRIFTS OF PEA SIZE HAIL
60.00 5 S POTATO CREEK SD JACKSON 0445 AM
HEAVY RAIN AND PEA SIZE HAIL
60.00 12 E OELRICHS SD SHANNON 0305 AM
50.00 KYLE SD SHANNON 0425 AM
WIND DRIVEN PEA SIZE HAIL
0.00 1 W DOWNTOWN NEWCASTLE WY WESTON 0215 AM
1.00 INCH RAINFALL.
RAIN AMOUNTS (INCHES)
AMOUNT LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
2.50 6 ESE CLARETON WY WESTON 0400 AM
1.90 3 ENE ROCHELLE WY WESTON 0825 AM
RAINFALL OVERNIGHT. LOTS OF PEA TO MARBLE
SIZE HAIL FELL AS WELL.
1.25 2 ESE HAYWARD SD CUSTER 0230 AM
0.98 NNE OELRICHS SD FALL RIVER 0300 AM
0.90 5 ESE ELM SPRINGS SD MEADE 0830 AM
OVERNIGHT RAIN
0.60 13 ESE WRIGHT WY CAMPBELL 0100 AM
KCLARKLocal storm report, Jun 4, 12:16 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
116 PM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 3 S RAPID VALLEY 44.03N 103.12W
06/04/2015 PENNINGTON SD EMERGENCY MNGR
GREEN VALLEY DRIVE BETWEEN RESERVOIR ROAD AND
GREENFIELD ROAD IS CLOSED DUE TO FLOODING.
0800 AM FLOOD 3 ENE HILL CITY 43.94N 103.52W
06/04/2015 PENNINGTON SD EMERGENCY MNGR
PALMER GULCH ROAD CLOSED NEAR CAMPGROUND
0800 AM FLOOD 3 NNE DOWNTOWN RAPID CI 44.12N 103.19W
06/04/2015 PENNINGTON SD EMERGENCY MNGR
143RD AREA NORTH AND SOUTH OF NEVA WAY IS CLOSED DUE TO
FLOODING.
0800 AM FLOOD 3 SSE RAPID VALLEY 44.03N 103.11W
06/04/2015 PENNINGTON SD EMERGENCY MNGR
ANDERSON ROAD CLOSED DUE TO FLOODING. REPONED AT 1221
PM.
0933 AM FLOOD 2 S EDGEMONT 43.27N 103.83W
06/04/2015 FALL RIVER SD DEPT OF HIGHWAYS
SD-471 ROAD CLOSED DUE TO FLOODING.
1221 PM FLOOD 3 S RAPID VALLEY 44.03N 103.13W
06/04/2015 PENNINGTON SD FIRE DEPT/RESCUE
RESERVOIR ROAD CLOSED DUE TO FLOODING. ANDERSON ROAD
HAS BEEN REOPENED.
&&
MLSLocal storm report, Jun 4, 2:25 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
325 PM MDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLOOD 1 E WESTON 44.63N 105.31W
06/04/2015 CAMPBELL WY TRAINED SPOTTER
LITTLE POWER RIVER LARGE AND FLOODING OUT OF ITS BANKS.
&&
WFO UNRFlood, Campbell
- When
- June 4, 2:55 PM MST to June 5, 11:00 PM MST
- Where
- Campbell County, 16.66 mi WNW of Rockypoint to 11.58 mi SSW of Weston
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 45.000, -105.410
Minor flooding along the Little Powder River covered hay fields.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 4 to 5, 2015$40,000 · EF3 · 55 events
- Flash Flood and Flooding in Nebraska, June 4 to 12, 2015$14 million · 1.5 in hail · 22 events
- Flash Flooding and Hail in Wyoming, June 4, 2015$1.5 million · 1.75 in hail · 22 events
- Flooding in Nebraska, June 4 to 18, 2015$945,000 · 8 events
- Flash Flooding and Hail in Nebraska, June 4, 2015$295,000 · 56 kt wind · 9 events
- Flash Flooding and Flooding in Kansas, June 4 to 6, 20152 in hail · 63 events
- Flooding in South Dakota, June 4 to 8, 2015$105,000 · 2 events
- Tornadoes and Hail in Colorado, June 4, 2015$4,000 · EF1 · 10 events
- Tornado and Hail in Kansas, June 4, 2015EF0 · 11 events
- Flash Flooding and Hail in Missouri, June 4, 201552 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 4, 20151 in hail · 4 events
- Hail in Nebraska, June 4, 20151 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587467.